Article

3 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 3 0 0


Annales de Dermatologie et de Vénéréologie
Volume 139, n° 10
pages 617-620 (octobre 2012)
Doi : 10.1016/j.annder.2012.05.005
Received : 15 January 2012 ;  accepted : 2 May 2012
Syndrome de Stevens-Johnson après ingestion de poudre à canon
Stevens-Johnson’s Syndrome following ingestion of gunpowder
 

E.-A. Kouotou a, , D. Defo b, A.-C. Zoung-Kanyi Bissek a, E.-C. Ndjitoyap Ndam a, M. Beylot-Barry c
a Service de dermatologie-vénérologie, hôpital général de Yaoundé, faculté de médecine et des sciences biomédicales, BP 7132, Yaoundé, Cameroun 
b Service de dermatologie-vénérologie, hôpital central de Yaoundé, Yaoundé, Cameroun 
c Service de dermatologie, hôpital du Haut-Lévêque, CHU de Bordeaux, avenue de Magellan, 33604 Pessac, France 

Auteur correspondant.
Résumé
Introduction

Nous rapportons un cas original de syndrome de Stevens-Johnson apparemment induit par l’ingestion de poudre à canon.

Observation

Une étudiante de 22ans était hospitalisée pour une éruption diffuse douloureuse évoluant depuis trois jours. Elle signalait dans ses antécédents une urticaire récidivante liée à la consommation d’ananas. Le dernier épisode d’urticaire était survenu six jours auparavant ; pour la soulager, sa mère lui avait alors fait ingérer de la poudre à canon achetée sur le marché et dissoute dans de l’eau, à l’exclusion de tout autre traitement. Au troisième jour de ce « traitement », des lésions maculopapuleuses puis érosives étaient apparues, dans un contexte fébrile. L’examen montrait une éruption polymorphe touchant l’ensemble du tégument sauf les paumes et les plantes, faite de maculopapules hyperpigmentées, de pseudo-cocardes, de bulles et d’érosions, sans signe de Nikolsky. L’atteinte des muqueuses conjonctivale, nasale, buccale, vulvo-vaginale et anale était sévère. Ce tableau évoquait un syndrome de Stevens-Johnson. La patiente avait arrêté d’elle-même l’ingestion de poudre à canon dès la survenue des premières lésions. Avec des soins locaux et une réhydratation, l’évolution se faisait vers une cicatrisation avec des séquelles à type de synéchies conjonctivales et vulvo-vaginales, et de dyschromie diffuse.

Discussion

Les caractères cliniques de l’éruption permettent de poser le diagnostic de syndrome de Stevens-Johnson chez cette patiente. En l’absence d’indice en faveur d’une autre cause, infectieuse ou médicamenteuse, la responsabilité de la poudre à canon dans sa survenue paraît vraisemblable, malgré un délai de survenue très court. À notre connaissance, c’est la première fois que la poudre à canon est décrite comme possiblement inductrice d’un syndrome de Stevens-Johnson.

The full text of this article is available in PDF format.
Summary
Background

A cutaneous adverse drug reaction is a skin eruption secondary to the intake of a drug, be it prescribed by a medical practitioner or taken as auto-medication for a given ailment. In this document we present an original case of Stevens-Johnson’s syndrome secondary to the ingestion of gunpowder.

Patients and methods

A 22-year-old female student was hospitalised for diffuse and painful skin eruptions for the previous three days. She had complained six days earlier of an allergic reaction to pineapples, an allergy she had presented for quite a long time. In an attempt to remedy the situation, her mother made her drink a solution made of gunpowder bought at a market mixed with some water. On the third day of this “treatment”, the patient noticed eruptions on her skin. These were initially maculopapular, later becoming erosive, and she had a mild fever. Later, a variety of eruptions appeared on the skin, from hyper-pigmented macular papules to blisters and erosive lesions with no Nicolsky sign. These lesions spared the palms of the hands and the soles of the feet. The mucosa of the conjunctivae, nose, buccal cavity, vulva, vagina and anus were severely affected. This clinical presentation was typical of Steven Johnson syndrome. The patient had stopped taking the “treatment” when she noticed the first lesions. On therapy, the outcome was favourable, except for severe complications such as synechiae with diffuse dyschromia.

Conclusion

To the best of our knowledge this is the first time gunpowder has been incriminated in Stevens-Johnson’s syndrome.

The full text of this article is available in PDF format.

Mots clés : Poudre à canon, Automédication, Syndrome de Stevens-Johnson, Toxidermie, Synéchies

Keywords : Gunpowder, Auto-medication, Stevens-Johnson’s syndrome, “Cutaneous Adverse Drug Reaction”, Synechiae




© 2012  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline